Alert archive / Massachusetts / Small Craft Advisories in 2012
Small Craft Advisory 96, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Dec 2, 2012, 4:49 AM EST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2012, 4:49 AM EST (09:49 UTC)
- Expired
- Dec 3, 2012, 3:13 PM EST
- In force
- 34 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
217 WHUS71 KBOX 020949 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 449 AM EST SUN DEC 2 2012 ANZ250-254>256-021800- /O.CAN.KBOX.SW.Y.0042.000000T0000Z-121202T2300Z/ /O.NEW.KBOX.SC.Y.0096.121202T0949Z-121203T1000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 449 AM EST SUN DEC 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST MONDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * WINDS AND SEAS...SOUTH WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-021800- /O.NEW.KBOX.SC.Y.0096.121203T0200Z-121203T1000Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 449 AM EST SUN DEC 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM EST MONDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
894 WHUS71 KBOX 021627 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1127 AM EST SUN DEC 2 2012 ...HAZARDOUS SEAS CONTINUE ACROSS SOUTHERN NEW ENGLAND WATERS... ANZ250-254>256-030030- /O.CON.KBOX.SC.Y.0096.000000T0000Z-121203T1000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1127 AM EST SUN DEC 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT THIS AFTERNOON AND EVENING. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-030030- /O.CON.KBOX.SC.Y.0096.121203T0200Z-121203T1000Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1127 AM EST SUN DEC 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM EST MONDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT THIS AFTERNOON AND EVENING. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
013 WHUS71 KBOX 022111 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 411 PM EST SUN DEC 2 2012 ...HAZARDOUS WINDS AND SEAS TONIGHT ACROSS SOUTHERN NEW ENGLAND WATERS... ANZ250-254>256-030515- /O.CON.KBOX.SC.Y.0096.000000T0000Z-121203T1000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 411 PM EST SUN DEC 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-030515- /O.CON.KBOX.SC.Y.0096.121203T0200Z-121203T1000Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 411 PM EST SUN DEC 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM EST MONDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
383 WHUS71 KBOX 030347 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1047 PM EST SUN DEC 2 2012 ...HAZARDOUS WINDS AND SEAS TONIGHT ACROSS SOUTHERN NEW ENGLAND WATERS... ANZ250-254>256-031200- /O.EXT.KBOX.SC.Y.0096.000000T0000Z-121203T1800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1047 PM EST SUN DEC 2 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST MONDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-031200- /O.EXT.KBOX.SC.Y.0096.000000T0000Z-121203T1800Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1047 PM EST SUN DEC 2 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST MONDAY... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
045 WHUS71 KBOX 030909 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 409 AM EST MON DEC 3 2012 ANZ250-254>256-031715- /O.EXT.KBOX.SC.Y.0096.000000T0000Z-121203T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 409 AM EST MON DEC 3 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-031715- /O.CON.KBOX.SC.Y.0096.000000T0000Z-121203T1800Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 409 AM EST MON DEC 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
153 WHUS71 KBOX 031646 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1146 AM EST MON DEC 3 2012 ANZ250-254>256-031800- /O.CON.KBOX.SC.Y.0096.000000T0000Z-121203T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1146 AM EST MON DEC 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-031800- /O.CON.KBOX.SC.Y.0096.000000T0000Z-121203T1800Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1146 AM EST MON DEC 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
673 WHUS71 KBOX 031855 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 155 PM EST MON DEC 3 2012 ANZ250-254>256-032130- /O.CON.KBOX.SC.Y.0096.000000T0000Z-121203T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 155 PM EST MON DEC 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS AND SEAS...NORTHWEST WINDS 5 TO 10 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
419 WHUS71 KBOX 032013 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 313 PM EST MON DEC 3 2012 ANZ250-254>256-032115- /O.CAN.KBOX.SC.Y.0096.000000T0000Z-121203T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 313 PM EST MON DEC 3 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Dec 2, 2:18 AM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Dec 2, 2:18 AM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
218 AM EST SUN DEC 2 2012
.SYNOPSIS...
AN APPROACHING WARM FRONT WILL RESULT IN CLOUDS AND AREAS OF
FREEZING DRIZZLE ACROSS MANY INTERIOR AREAS OVERNIGHT. THE WARM
FRONT WILL MOVE NORTH OF THE REGION SUNDAY AND USHER IN MUCH
MILDER TEMPERATURES. A WEAK COLD FRONT WILL BRING RAIN SHOWERS TO
THE AREA SUNDAY EVENING...BUT TEMPERATURES WILL REMAIN MILD INTO
EARLY NEXT WEEK. A STRONGER COLD FRONT WILL BRING ANOTHER CHANCE
OF RAIN/SNOW SHOWERS WITH COOLER TEMPERATURES ON WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
145 AM UPDATE...
LOW CLOUDS CONTINUE ACROSS THE REGION AS MILDER AIR TRIES TO
SLOWLY PUSH N INTO THE REGION. TEMPS AT 06Z RANGED FROM THE MID
AND UPPER 20S ACROSS S NH TO THE MID AND UPPER 40S ACROSS CAPE COD
AND THE ISLANDS. THE FREEZING LINE IS EVER SO SLOWLY DRIFTING N
BUT HAS MADE IT INTO SOUTHERN HARTFORD...TOLLAND AND WINDHAM
COUNTIES IN N CT...AND AS FAR N AS NE RI AND TO KOWD AND KBOS.
WILL BE A STRUGGLE FOR THE MILDER AIR TO WORK FURTHER N WHERE
COLD AIR DAMMING CONTINUES ON LIGHT N-NW WINDS ALONG WITH PATCHY
FREEZING DRIZZLE...ESPECIALLY ACROSS MIDDLESEX AND SOUTHERN
WORCESTER COUNTIES. MAY NEED TO EXTEND THE ADVISORY THERE FOR
SEVERAL MORE HOURS DEPENDING UPON HOW TEMPS RESPOND THROUGH THE
REMAINDER OF THE NIGHT.
HAVE UPDATED NEAR TERM GRIDS TO BRING CONDITIONS CURRENT.
PREVIOUS DISCUSSION...
MOST OF THE STEADIER PRECIP HAS ENDED AND NOTING ONLY SPOTTY
LIGHT PRECIP RIDING IN THE SW FLOW ALOFT ACROSS PORTIONS OF THE
REGION ON 88D NE REGIONAL RADAR LOOP OVER LAST FEW HOURS. THINK
THERE WILL BE MORE SPOTTY ACTIVITY DEVELOPING OVERNIGHT AS THE
WARM FRONT SLOWLY MOVES ACROSS THE REGION.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
LOOKS LIKE ENOUGH LOW LEVEL WIND PUSH TO BRING WARM FRONT THROUGH
SNE DURING MORNING HOURS AND ALLOW TEMPS TO RISE INTO THE 50S
ACROSS MOST OF THE REGION ON SUNDAY. SHORT WAVE AND TROF AND WEAK
COLD FRONT WITH PACIFIC AIR BEHIND APPROACHES VERY LATE SUN
AFTERNOON IN THE WEST AND THEN CROSSES MUCH OF THE FORECAST AREA
DURING THE EVENING HOURS...MOVING OFF THE COAST DURING THE MONDAY
EARLY MORNING HOURS. WENT HIGH CHANCE TO LOW LIKELY POPS MOST OF
THE AREA. EXPECT AMOUNTS TO GENERALLY BE AROUND A TENTH OF AN INCH
OR LESS. TEMPS SHOULD REMAIN ABOVE FREEZING THROUGHOUT SUN
NIGHT...AND NO PTYPE ISSUES ARE ENVISIONED.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGHLIGHTS...
* WARMING TREND MONDAY INTO TUESDAY WITH ABOVE-AVERAGE HIGHS
* A RAIN-TO-SNOW DISTURBANCE IS EXPECTED TUE NGT INTO WED NGT
* SEASONABLE WEATHER RETURNS FOR THE END OF THE WEEK
* UNCERTAINTY PREVAILS...BUT A WEEKEND DISTURBANCE IS EXPECTED
DISCUSSION...
LATEST DETERMINISTIC FCST GUIDANCE COUPLED WITH ATMOSPHERIC TELE-
CONNECTIONS ANTICIPATED FOR THE FIRST WEEK OF DECEMBER EMPHASIZE A
PROGRESSIVE FLOW PATTERN WITH SEASONABLE TEMPERATURES. SPECIFICALLY
THERE IS THE EXPECTATION FOR BRIEF WARM SPELLS PRIOR TO THE ONSET OF
PACIFIC-ORIGIN WEAK WEATHER DISTURBANCE BRINGING THE CHANCE OF RAIN
AND SNOW SHOWERS WITH MINOR ACCUMULATIONS...FOLLOWED BY HIGH PRES
WITH ACCOMPANYING AIRMASSES OF ARCTIC-ORIGIN. BUT THERE IS PERHAPS A
SHIFT TOWARDS THE MIDDLE OF DECEMBER OF A CONTINUED COLD BUT
STORMIER PATTERN AS THE PACIFIC-NORTH AMERICAN /PNA/ TREND SHIFTS
POSITIVE /PROMOTING ENHANCED TROUGHING OVER THE CENTRAL AND EASTERN
CONUS/ WITH THE NORTH AMERICAN OSCILLATION /NAO/ TRENDING NEAR-
NEUTRAL OR SLIGHTLY NEGATIVE...ALL WHILE THE ARCTIC OSCILLATION /AO/
REMAINS NEGATIVE. PURELY SPECULATIVE AT THIS TIME AND BEYOND THE
PRESENT LONG-TERM FCST.
MONDAY INTO MONDAY NIGHT...
SFC-MID LVL RIDGING BUILDS INTO NEW ENGLAND IN WAKE OF THE WEEKEND
DISTURBANCE. ANTICIPATE MOSTLY CLEAR CONDITIONS UNDER LIGHT W/NW
FLOW. A SUBSIDENCE INVERSION WILL KEEP MIXING LIMITED TO H95 WHERE
TEMPS WILL HOVER AROUND +8C...ALLOWING FOR MILD CONDITIONS AND MAX
TEMPS INTO THE MID-UPR 50S. SHOULD HIGH PRES AND CLEAR CONDITIONS
PREVAIL OVRNGT...THE CALM FLOW WILL ALLOW FOR EFFECTIVE NOCTURNAL
COOLING ALLOWING TEMPS TO DROP 20-30 DEGREES FROM DAYTIME HIGHS. BUT
IF MID-UPR LVL CLOUDS BUILD FROM THE SW AHEAD OF A MIDWEEK
DISTURBANCE...THEN COOLING TEMPS WILL BE LIMITED.
TUESDAY...
ABOVE-NORMAL TEMPS ARE EXPECTED BELOW THE CONTINUED SUBSIDENCE
INVERSION AND AHEAD OF A WEAK WX DISTURBANCE. S/SW FLOW WILL USHER
WARM AND MOIST AIR ALONG AND AHEAD OF A SFC COLD FRNT ANTICIPATED TO
SWEEP ACROSS NEW ENGLAND BY LATE WEDNESDAY. EXPECT INCREASING AND
LOWERING CLOUDS FOR TUESDAY WITH HIGHS GETTING CLOSE TO 60 FOR
LOCALES IN THE S CT VLY. WILL KEEP THE FCST PD DRY. WILL NEED TO BE
CONCERNED FOR FOG/LOW STRATUS ALONG THE CAPE AND ISLANDS AS HIGHER
DEWPOINT AIR SWEEPS N ACROSS THE COOLER OCEAN.
TUESDAY NIGHT INTO WEDNESDAY NIGHT...
THERE IS STILL SOME NOTABLE SPREAD CONCERNING THE EVOLUTION AND
STRENGTH OF THE A SERIES OF SHRTWV DISTURBANCES WITHIN AN OPEN-WAVE
TROUGH STRUCTURE ACROSS NEW ENGLAND. WHILE IT IS FAIRLY SUCCINCT
THAT AN ATTENDANT COLD FRNT WITH ANAFRONT CHARACTERISTICS WILL SWEEP
THROUGH THE FCST REGION EXITING AS LATE AS DUSK ON WEDNESDAY...
THERE ARE DISCREPANCIES AS TO HOW QUICKLY COLD AIR WILL BUILD
FROM THE REAR RESULTING IN SHOWERS TO TRANSITION TO SNOW.
PRESENT THINKING IS THAT THE BETTER MOISTURE AVAILABILITY WILL BE
CO-LOCATED WITHIN PROXIMITY OF THE SFC COLD FRNT AND WARMER AIR.
A LINE OF LIGHT TO MODERATE SHOWERS IS EXPECTED AS LIKELY LOW
CLOUDS AND FOG WILL IMPACT S/SE NEW ENGLAND /ESPECIALLY ALONG
SHORELINES/. HIGH PRES WITH COOLER AND DRIER AIR WILL BUILD TO THE
REAR. WHILE THERE IS THE UNCERTAINTY AS TO THE TIMING OF
TRANSITION...THERE IS GREATER CONFIDENCE THAT LATE WEDNESDAY INTO
THE OVRNGT PD...REMNANT SHRTWV ENERGY WILL FETCH MOISTURE OFF THE
LAKES ALLOWING FOR THE POSSIBILITY OF SCATTERED SNOW SHOWERS AND
MINOR ACCUMULATIONS TO STRETCH INTO SOUTHERN NEW ENGLAND.
S/SW WINDS WILL GUST UP TO 25 KTS ALONG AND AHEAD OF THE COLD FRNT
BACKING OUT OF THE W/NW AND GUSTING UP TO 30 KTS IN WAKE OF THE FRNT
ANTICIPATED WEDNESDAY AND CONTINUING INTO THURSDAY...GRADUALLY
WEAKENING.
THURSDAY INTO FRIDAY...
HIGH PRES DOMINATES...THE COLDER DAY OF WHICH WILL BE THURS WITH
HIGHS JUST BELOW SEASONABLE LVLS UNDER CLEARING CONDITIONS AND LIGHT
W/NWLY FLOW. NOCTURNAL COOLING MAY BE HINDERED OVRNGT SHOULD HIGH
PRES SHIFT E ALLOWING FOR RETURN S/SWLY FLOW AND THE POTENTIAL FOR
INCREASING MID-UPR LVL CLOUDS. WILL SEE CLOUDS ON THE INCREASE ON
FRIDAY UNDER CONTINUED S/SWLY FLOW AND SLIGHTLY WARMER HIGHS CLOSER
TO 50 DEGREES.
WEEKEND...
DETERMINISTIC FCST GUIDANCE KEYS ON A DISTURBANCE...BUT ITS EXACT
EVOLUTION WITH REGARDS TO THE SFC LOW REMAINS UNCERTAIN. THE
POSSIBILITY OF INTERIOR SNOWS WITH COASTAL RAINS IS PLAUSIBLE AS
COLD AIR OUT OF CANADA SEEMINGLY REMAINS IN PLACE.
&&
.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
OVERVIEW...LOW TO MODERATE CONFIDENCE TODAY...MODERATE CONFIDENCE
TONIGHT AND MONDAY.
THROUGH 12Z...MOST INLAND LOCATIONS REPORTING IFR-LIFR CIGS WITH
MVFR-IFR VSBYS IN DEVELOPING FOG. CLOSER TO WHERE THE FRONT
LIES...NOTING VFR-MVFR CIGS WITH PATCHY IFR AWAY FROM THE COAST AT
06Z. ACROSS CAPE COD AND THE ISLANDS...VFR CONDITIONS.
WILL SEE MAINLY IFR CONDITIONS ACROSS S NH/N CENTRAL AND W MA WITH
POCKETS OF LIFR. ACROSS RI/SE MA...WILL SEE CONDITIONS IMPROVE TO
VFR...THOUGH WILL LIKELY SEE MVFR-IFR CIGS/VSBYS LINGERING JUST
INLAND.
TODAY...MAINLY IFR CONDITIONS TO START ACROSS S NH/N CENTRAL AND W
MA INTO N CENTRAL CT...IMPROVING FROM S-N DURING THE MORNING.
MAINLY VFR ELSEWHERE. MAY SEE GUSTY SW WINDS ALONG THE S COAST.
MAY SEE MID AND HIGH CLOUDS MOVE INTO WESTERN AREAS AHEAD OF NEXT
SYSTEM.
TONIGHT...MAINLY VFR CONDITIONS LOWERING TO AREAS OF MVFR-IFR
CIGS AND MVFR VSBYS IN ANY SHOWERS AS FRONT MOVES THROUGH.
CONDITIONS IMPROVE OVER WESTERN AREAS AFTER MIDNIGHT...SWEEPING E
OVERNIGHT.
MONDAY...PATCHY MVFR VSBYS EARLY...OTHERWISE EXPECT VFR
CONDITIONS.
KBOS TAF...LOW TO MODERATE CONFIDENCE.
IFR CIGS/VFR VSBYS THROUGH 11Z OR SO...THEN CIGS IMPROVE TO VFR BY
MID-LATE MORNING. VFR CONDITIONS DURING THE AFTERNOON. CLOUDS
RETURN TONIGHT WITH MVFR CIGS AROUND OR AFTER MIDNIGHT WITH NEXT
SYSTEM...ALONG WITH BRIEF MVFR VSBYS IN PASSING SHOWERS.
KBDL TAF...LOW TO MODERATE CONFIDENCE.
LIFR CIGS/IFR VSBYS WITH PATCHY FREEZING DRIZZLE EARLY...THEN
SLOWLY IMPROVING AFTER 10Z-11Z THOUGH IFR CIGS MAY LINGER THROUGH
MID MORNING. VFR BY MIDDAY AND THROUGH THE AFTERNOON. MAY SEE
PATCHY MVFR CIGS/VSBYS WITH SCT SHOWERS AS SYSTEM PASSES TONIGHT.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
MONDAY NIGHT INTO TUESDAY...MODERATE TO HIGH CONFIDENCE.
VFR WITH LIGHT W/NW WINDS VEERING OUT OF THE S/SW. VSBY CONCERNS
WITH FOG PSBL ALONG THE S/SE COASTLINE TERMINALS.
TUESDAY NIGHT INTO WEDNESDAY NIGHT...MODERATE CONFIDENCE.
COLD FRNT SWEEPS THRU THE TERMINALS TUE NGT INTO WED. MODEST S/SW
FLOW ALONG AND AHEAD WITH WIND GUSTS 20-25 KTS...BACKING OUT OF THE
W/NW WITH WIND GUSTS UP TO 30 KTS. -SHRA ALONG THE FRNT PSBLY
TRANSITIONING TO -SHSN. ANTICIPATING CONDITIONS TO FALTER TO IFR-
VLIFR DURING THE PERIOD.
THURSDAY...MODERATE CONFIDENCE.
CONDITIONS IMPROVING TO VFR. W/NW WINDS PREVAIL WITH GUSTS UP TO 25
KTS ACROSS THE SHORELINE TERMINALS.
&&
.MARINE...
MODERATE CONFIDENCE.
NOTED SEAS AT BUOY 44097 SE OF BLOCK ISLAND UP TO 7 FT WITH 5 FT
S OF THE LONG ISLAND COAST AS WELL AS AT BUOY 44008. HAVE EXTENDED
THE SMALL CRAFT FOR HAZARDOUS SEAS TO INCLUDE THE OUTER WATERS S
OF BLOCK ISLAND AND MARTHAS VINEYARD THROUGH SUNDAY...SO ALL OF
THE OUTER WATERS NOW INCLUDED THROUGH SUNDAY. SEAS MAY SUBSIDE
BRIEFLY LATE SUNDAY MORNING OR AFTERNOON...BUT APPEAR TO BUILD
AGAIN AHEAD OF THE APPROACHING COLD FRONT.
PREVIOUS DISCUSSION...
THERE IS A LOW PROBABILITY OF 5 FT SEAS EDGING INTO MASS
BAY...AND ITS POSSIBLE THAT THE SCA MAY NEED TO BE EXPANDED INTO
THAT AREA LATER. OTHERWISE...MODELS GIVE A SIGNAL OF POSSIBLE 20
TO 25 KT GUSTS BEHIND THE FRONT IN THE S COASTAL WATERS EARLY MON
MORNING...BUT CONFIDENCE IS LOW.
OUTLOOK...MONDAY THROUGH THURSDAY...
MONDAY INTO TUESDAY...MODERATE TO HIGH CONFIDENCE.
WAVES WILL DIMINISH AS HIGH PRES BUILDS ACROSS THE WATERS...
GRADUALLY SHIFTING EAST. DURING THIS TIME WINDS WILL GRADUALLY VEER
S/SWLY INTO TUESDAY. NOT ANTICIPATING ANY SMALL CRAFT ADV HEADLINES.
TUESDAY NIGHT THROUGH THURSDAY...MODERATE TO HIGH CONFIDENCE.
A COLD FRONT WILL SWEEP ACROSS THE WATERS WEDNESDAY. SHOWERS ARE
ANTICIPATED WITH SOME VSBY RESTRICTION. IN ADDITION...WARM MOIST AIR
OVERRUNNING THE COOLER OCEAN WILL LIKELY RESULT IN FOG ACROSS THE
WATERS ALONG THE S/SE SHORELINE. MARINERS MAY NEED TO BE CONCERNED
OF SIGNIFICANT VSBY RESTRICTIONS...BUT THINKING IS THAT PERHAPS THE
STRONG S/SWLY FLOW WILL DIMINISH THE FOG POTENTIAL. WILL CLOSELY
MONITOR. AM ANTICIPATING LOW CLOUDS.
OTHERWISE...S/SW FLOW WILL GUST 20-25 KTS ALONG AND AHEAD OF THE
FRNT...BACKING OUT OF THE W/NW WITH PASSAGE AND GUSTING UP TO GALE
FORCE /LOW CONFIDENCE/. WINDS WILL LIKELY GENERATE SWELL
RESULTING IN WAVE HEIGHTS OF AROUND 6 FT OVER THE OUTER WATERS.
SMALL CRAFT HEADLINES ARE ANTICIPATED AND LIKELY TO CONTINUE INTO
THURSDAY AS WINDS AND WAVES BEGIN TO DIMINISH.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 3 AM EST EARLY THIS MORNING FOR
CTZ002>004.
MA...WINTER WEATHER ADVISORY UNTIL 3 AM EST EARLY THIS MORNING FOR
MAZ005-006-009-011>013.
WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR
MAZ002>004-008-010-026.
NH...WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR NHZ011-
012-015.
RI...WINTER WEATHER ADVISORY UNTIL 3 AM EST EARLY THIS MORNING FOR
RIZ001.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EST THIS
EVENING FOR ANZ250-254>256.
&&
SYNOPSIS...SIPPRELL/THOMPSON
NEAR TERM...EVT/THOMPSON
SHORT TERM...THOMPSON
LONG TERM...SIPPRELL
AVIATION...SIPPRELL/EVT/THOMPSON
MARINE...SIPPRELL/EVT/THOMPSONHazardous weather outlook, Dec 1, 4:41 PM EST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 441 PM EST SAT DEC 1 2012 MAZ002>004-008-010-026-NHZ011-012-015-022145- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 441 PM EST SAT DEC 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. AREAS OF FREEZING DRIZZLE EXPECTED TO PRODUCE SLIPPERY SPOTS ON UNTREATED SURFACES TONIGHT ACROSS CENTRAL AND WESTERN MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ005-006-009-011>013-RIZ001-022145- HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPDEN MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-NORTHWEST PROVIDENCE RI- 441 PM EST SAT DEC 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. AREAS OF FREEZING DRIZZLE EXPECTED TO PRODUCE SLIPPERY SPOTS ON UNTREATED SURFACES THROUGH THIS EVENING ACROSS INTERIOR MASSACHUSETTS NORTHWEST OF THE I95 CORRIDOR...NORTHWEST RHODE ISLAND AND PORTIONS OF NORTHERN CONNECTICUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ234-MAZ007-014>024-RIZ002>008-022145- BUZZARDS BAY-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-SOUTHEAST PROVIDENCE RI- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 441 PM EST SAT DEC 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>233-235>237-250-251-254>256-022145- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 441 PM EST SAT DEC 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 3:35 AM EST | Winter Weather Advisory | BOX | Essex, Hampden, Middlesex, Worcester | 8 hr |
| Dec 2, 9:32 AM EST | Dense Fog Advisory | BOX | Essex, Franklin, Hampden, Hampshire, Middlesex, Worcester | 4 hr |
Nearby
Small Craft Advisories in Massachusetts, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.